Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 150, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 28, 2019, 5:10 PM CDT for Polk County, Wisconsin. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2019, 5:10 PM CDT (22:10 UTC)
- Expired
- Jul 28, 2019, 6:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Polk County, WI
The radar
The Minneapolis radar (KMPX), 117 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:31 PM CDT | TORNADO | 5 E Milltown, WI | TORNADO SPUN UP 5 NE OF BALSAM LAKE, CROSSED BONE LAKE, THEN DISSIPATED 3 E OF LUCK, WI. TREE DAMAGE OCCURRED ALONG PATH WITH 90 MPH WINDS AND A MAX PATH WIDTH OF 100 YARDS. |
| Jul 28, 5:50 PM CDT | TSTM WND DMG | Luck, WI | TREE DAMAGE AND POWER LINES DOWN IN LUCK AND AREAS TO THE SOUTH NEAR MILLTOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 28, 2:51 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
156
WUUS53 KMPX 282210
SVRMPX
WIC095-282300-
/O.NEW.KMPX.SV.W.0150.190728T2210Z-190728T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
510 PM CDT Sun Jul 28 2019
The National Weather Service in The Twin Cities has issued a
* Severe Thunderstorm Warning for...
Eastern Polk County in northwestern Wisconsin...
* Until 600 PM CDT.
* At 510 PM CDT, a severe thunderstorm was located near Dresser, or
32 miles north of River Falls, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Osceola, St. Croix Falls, Frederic, Luck, Balsam Lake, Taylors
Falls, Centuria, Milltown, Dresser, Mckinley, Wanderoos and
Straight Lake Wilderness State Park.
This includes U.S. Highway 8 in Minnesota near mile marker 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for east central
Minnesota...and northwestern Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4548 9215 4526 9254 4534 9270 4565 9248
4565 9216
TIME...MOT...LOC 2210Z 222DEG 41KT 4533 9256
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$3 follow-up statements
591
WWUS53 KMPX 282218
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
518 PM CDT Sun Jul 28 2019
WIC095-282300-
/O.CON.KMPX.SV.W.0150.000000T0000Z-190728T2300Z/
Polk WI-
518 PM CDT Sun Jul 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR EASTERN POLK COUNTY...
At 518 PM CDT, a severe thunderstorm was located near Balsam Lake, or
37 miles east of Cambridge, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Croix Falls, Frederic, Luck, Balsam Lake, Centuria, Milltown,
Mckinley and Straight Lake Wilderness State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4548 9215 4531 9256 4541 9263 4565 9248
4565 9216
TIME...MOT...LOC 2218Z 213DEG 50KT 4541 9249
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$166
WWUS53 KMPX 282235
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
535 PM CDT Sun Jul 28 2019
WIC095-282300-
/O.CON.KMPX.SV.W.0150.000000T0000Z-190728T2300Z/
Polk WI-
535 PM CDT Sun Jul 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN POLK COUNTY...
At 535 PM CDT, a severe thunderstorm was located near Luck, or 29
miles west of Rice Lake, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Luck, Balsam Lake, Milltown, Mckinley and Straight Lake Wilderness
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4550 9215 4538 9246 4548 9252 4565 9242
4565 9216
TIME...MOT...LOC 2235Z 221DEG 38KT 4553 9235
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$462
WWUS53 KMPX 282247
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
547 PM CDT Sun Jul 28 2019
WIC095-282300-
/O.CON.KMPX.SV.W.0150.000000T0000Z-190728T2300Z/
Polk WI-
547 PM CDT Sun Jul 28 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN POLK COUNTY...
At 546 PM CDT, a severe thunderstorm was located 8 miles east of
Luck, or 27 miles southwest of Spooner, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mckinley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 900 PM CDT for northwestern
Wisconsin.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4550 9215 4547 9235 4556 9243 4565 9234
4565 9216
TIME...MOT...LOC 2246Z 225DEG 31KT 4554 9230
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:35 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 28, 2:35 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 235 PM CDT Sun Jul 28 2019 .SHORT TERM...(This evening through Monday night) Issued at 235 PM CDT Sun Jul 28 2019 Short term concerns remain convective/severe weather threat into the evening. See latest SPC SWOMCD for particulars. Expect upper trough and attendant MCV to exit into western WI early this evening. This should take and severe threat east into west central WI for the early evening. Will trend PoPs from the west into the evening, and end them into Wisconsin late. Otherwise, latest HRRR has continued to generate some widely scattered convection with the secondary cold front progged into western MN later in the evening. This could generate some isolated showers as they die off after sunset. Clouds expected to remain to the east with some breaks developing to the west overnight. Then low level CAA and leftover RH will generate some clouds across mainly the eastern half of the CWA into Monday. Cooler 850MB air drops over the region during the day (+8c) and with clouds, northwest breeze, and dewpoints dropping into the 50s, it will feel like an early fall day. Clouds should erode to the east into Monday night with overnight temperatures dropping off through the 50s. .LONG TERM...(Tuesday through Sunday) Issued at 230 PM CDT Sun Jul 28 2019 It looks to be quiet for most of the week as we sit downstream of the large scale ridge with dry northwest flow much of the time. We'll eventually see some precipitation chances return by the end of the week as warm advection increases and we start to see some moisture return on the backside of the surface high. Model guidance is in good agreement through the period, leading to decent confidence in a dry forecast through at least Thursday. Could easily see a delay in the chance PoPs that are re-introduced across the area Friday into Saturday given the persistence of the surface ridge to our east and the intermittent nature to the warm advection signal to our west. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1245 PM CDT Sun Jul 28 2019 Showers and thunderstorms will continue to develop and move east into the early evening. Could see IFR conditions with heavy rain/thunder across the northern and eastern TAF sites. Should see intensification of activity over easter central MN by about 19z- 20z and move east across west central WI into the evening. This has greatest potential of severe thunderstorms with strong winds or an isolated tornado. Expect period of MVFR cigs as the system exits. Secondary front moves into northwest CWA later this evening but believe any convection potential is small. Lower clouds could break some to the west but believe a mainly MVFR trend is in storm for the northern and west central WI TAF sites into Monday morning. Surface winds E-SE becoming W-NW into tonight as system exits. Could see gusts to 23kt or so into Monday afternoon. KMSP...Showers/thunder move back into the area by 20z and could be heavy. Then decreasing trend expected after 00z as system exits to the east. May see a brief period MVFR cigs after system exits and again into Monday morning as colder air moves in. Should lift to VFR Monday afternoon. /OUTLOOK FOR KMSP/ Mon night...VFR. NW wind 5 kt. Tue...VFR. NW wind 5 kt. Wed...VFR. SE wind 5 kt. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM... AVIATION...DWE
Hazardous weather outlook, Jul 28, 12:53 PM CDT, 4 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1253 PM CDT Sun Jul 28 2019 MNZ041>044-047>050-054>058-064-065-073-291800- Douglas-Todd-Morrison-Mille Lacs-Stevens-Pope-Stearns-Benton- Lac Qui Parle-Swift-Chippewa-Kandiyohi-Meeker-Yellow Medicine- Renville-Redwood- 1253 PM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...southwest Minnesota and west central Minnesota. .DAY ONE...This Afternoon and Tonight Thunderstorms are possible into this evening. Some storms may be severe with damaging winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon. MNZ045-051>053-059>063-066>070-074>078-082>085-091>093-WIZ014>016- 023>028-291800- Kanabec-Sherburne-Isanti-Chisago-Wright-Hennepin-Anoka-Ramsey- Washington-McLeod-Sibley-Carver-Scott-Dakota-Brown-Nicollet- Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin- Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin- Chippewa-Eau Claire- 1253 PM CDT Sun Jul 28 2019 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southeast Minnesota...northwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely this afternoon and this evening. Some storms may be severe with damaging winds and perhaps a couple tornadoes, especially across east central Minnesota and west central Wisconsin. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance of thunderstorms Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon and evening.
In the hours before
Local storm report, Jul 28, 3:20 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
320 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM TORNADO 2 SW BISCAY 44.81N 94.30W
07/28/2019 MCLEOD MN TRAINED SPOTTER
PHONED IN REPORT FROM TRAINED SPOTTER.
&&
CTGLocal storm report, Jul 28, 3:42 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
342 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 2 SSE SILVER LAKE 44.88N 94.18W
07/28/2019 MCLEOD MN TRAINED SPOTTER
TRAINED SPOTTER PHONED IN REPORT OF A
TORNADO.
&&
CTGLocal storm report, Jul 28, 4:32 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
432 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TORNADO 2 SW FOREST LAKE 45.25N 93.01W
07/28/2019 WASHINGTON MN FIRE DEPT/RESCUE
FIREFIGHTER PHONED IN REPORT OF TORNADO NEAR
HIGHWAY 97 AND ENFIELD AVENUE.
&&
CTGLocal storm report, Jul 28, 5:03 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
503 PM CDT SUN JUL 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TORNADO 4 W SCANDIA 45.25N 92.89W
07/28/2019 WASHINGTON MN EMERGENCY MNGR
MULTIPLE REPORTS OF TREES DOWN AND TREES ON
2 HOUSES.
&&
CTGThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:06 PM CDT | Tornado Warning | MPX | Pierce | 39 min |
| Jul 28, 5:55 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 35 min |
| Jul 28, 6:29 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.